Vol. 65, No. 2, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Separation axioms and metric-like functions

Howard Anton and William J. Pervin

Vol. 65 (1976), No. 2, 299–306
Abstract

Boltjanskii has constructed classes of semifield quasi-pseudo-metrics which are adequate to metrize topological spaces with various separation properties. In this paper we show that his condition given as adequate for T-0 spaces actually is satisfied by every semifield metric inducing the topology. On the other hand, we show that the condition he introduced for T-1 and T-2 spaces is never satisfied by a certain natural semifield quasi-pseudo-metric related to the usual (or Pervin) quasiuniformity. In this paper we completely characterize the classes of semifield quasi-pseudo-metrics which are not only adequate to metrize T-1 and T-2 spaces but actually contain all such metrics inducing such topologies. Characterizations of R-0 and R-1 inducing metrics will also be obtained. Applications to quasi-uniform and quasi-gauge spaces will be made.

Mathematical Subject Classification 2000
Primary: 54E99
Milestones
Received: 18 February 1976
Published: 1 August 1976
Authors
Howard Anton
William J. Pervin